MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4/2.7MM VA-LCP TMT FUSION PLATE; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4/2.7MM VA-LCP TMT FUSION PLATE; PLATE, FIXATION, BONE
Model Number 02.211.266
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Patient weight not available for reporting.Additional product code: hwc.Device malfunctioned intra-operatively and was not implanted / explanted.Date returned to manufacturer.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent an unknown foot procedure on (b)(6) 2018.During the procedure, surgeon was not able to lock the 2.7 mm variable angle (va) locking screw to the 2.4/2.7 mm va locking compression plate (lcp) tarsometatarsal (tmt) fusion plate.Another plate and screw was used to complete the procedure.During the same procedure, surgeon used the reamer/irrigator/aspirator (ria) in the femur to obtain a bone graft.Once the graft was obtained and the ria was removed from the femur, it was noted that the tip of the ria drive shaft had broken.Fragments from the broken device were not able to be retrieved and remain in the patient.Surgery was completed successfully with a delay of approximately 30 minutes.Concomitant devices reported: 15.5 mm reamer head for ria (352.257s, lot number unknown, quantity 1) this report is for one (1) 2.4/2.7 mm va lcp tmt fusion plate.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: part# 02.211.266; lot# h389833; mfg location: (b)(4) synthes usa; mfg date: 19jun2017; expiration date: n/a; noted nonconformances: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.4/2.7mm variable angle locking compression plate (va-lcp) tarsometatarsal (tmt) fusion plates was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary: investigation flow: device interaction/functional.Visual inspection: the variable angle lcp plate was received with stripped threads at the proximal end of the plate.A small burr of metal was observed hanging at the proximal locking hole.Additionally, scratches on the surface of the plate was observed, which would not contribute to the reported complaint condition.Based on the visual inspection, the received condition agreed with the complaint description.Functional test: a functional test was able to be performed at us customer quality, as the complaint condition was replicated with the returned mating screw.The va lcp plate and the locking screw were not able to thread with each other as the returned devices visually shown post manufacturing damage to the threads.Therefore, the complaint condition is confirmed.Dimensional inspection: dimensional analysis could not be performed due to the condition (stripped threads) of the returned device.Document/specification review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Relevant drawings for the returned device were reviewed during the investigation (both current and from the time of manufacture).Conclusion: while no definitive root cause could be determined, it is possible that the device encountered unintended forces during usage that could contribute to the complaint condition of unable to lock with the locking screw.Therefore, the complaint is confirmed.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient underwent an unknown foot procedure on (b)(6) 2018.During the procedure, surgeon was not able to lock the 2.7mm variable angle (va) locking screw to the 2.4/2.7mm va locking compression plate (lcp) tarsometatarsal (tmt) fusion plate.Another plate and screw was used to complete the procedure.During the same procedure, surgeon used the reamer/irrigator/aspirator (ria) in the femur to obtain a bone graft.Once the graft was obtained and the ria was removed from the femur, it was noted that the tip of the ria drive shaft had broken.Fragments from the broken device were not able to be retrieved and remain in the patient.When the ria drive shaft broke off with unretrieved fragments left in the femur, the surgeon decided not to use any of the bone graft already harvested from the patient, as it may have contained fragments from the broken drive shaft.Instead he used allograft (demineralized bone graft) to complete the procedure.The new plate and screw had already been implanted.Surgery was completed successfully with a delay of approximately 30 minutes.Concomitant devices reported: 15.5mm reamer head for ria (352.257s, lot number unknown, quantity 1).

Brand Name
2.4/2.7MM VA-LCP TMT FUSION PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7635701
Report Number2939274-2018-52618
Device Sequence Number19221204
Product Code HRS
UDI-Device Identifier10886982054760
UDI-Public(01)10886982054760
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.266
Device Catalogue Number02.211.266
Device Lot NumberH389833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/26/2018
07/23/2018
07/27/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/19/2018
07/26/2018
07/27/2018
Patient Sequence Number1
Patient Age54 YR